MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBTRYX SYSTEM - CURVED; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION OBTRYX SYSTEM - CURVED; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068504000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Erosion (1750)
Date of Event 12/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer reports number 3005099803-2023-04889, and 3005099803-2023-04892 are related to the same patient.Relevant information for each device will be captured accordingly.Block b3: the exact event onset date is unknown.The provided event date of (b)(6) 2021, was chosen as the best estimate based on the date of the revision surgery.Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block e1: this event was reported by the patient's legal representation.The implanting physician is: dr.(b)(6).Block h6: imdrf patient code e2006 captures the reportable event of exposed trans obturator mesh bilateral groin.Imdrf impact code f1905 captures the reportable event of excision of exposed mesh.
 
Event or Problem Description
Note: this manufacturer report pertains to the third of three devices used in separate procedures.It was reported to boston scientific corporation that an uphold vaginal support system device was implanted during an anterior colporrhaphy and sacrospinous ligament fixation, paravaginal defect repair with uphold, video cystoscopy, and posterior colporrhaphy in traditional fashion procedure performed on (b)(6) 2009, for the treatment of pelvic floor prolapse and incomplete emptying.On (b)(6) 2021, the patient underwent a robotic sacro colpopexy with a trans obturator sling and posterior repair due to vaginal vault prolapse, stress urinary incontinence, and rectocele.Although the patient was 75 years old, it was noted that she led a very active, robust lifestyle.During the procedure, the physician noted that the patient had significant adhesions with a small and large bowel in the pelvis that were very adherent and dense.Additionally, the plane between the rectum and underlying vagina could not be easily developed due to dense scarring and adhesions between the two structures.When the vaginal mesh was identified, it was nearly impossible to dissect.The physician was able to dissect a portion of the system; however, it was noted that dissecting further could increase the risks of injury.The tail of the mesh was then sutured to the sacral promontory.The tape was placed against the passer and delivered through the inguinal crease.The tension band was cut, and the sleeves were removed.Cystoscopy confirmed the case was completed without any bladder or urethral injuries.After closure, the physician found out that the nurse had given him 2-0 prolene and not the 0 prolene he asked for.The physician did not consider it necessary to open the patient back up to redo the promontory anastomosis just on this basis alone.The patient tolerated the procedure well without complications.On (b)(6) 2021, the patient was diagnosed with an exposed trans obturator mesh bilateral groin.She then underwent a groin exploration with excision of exposed mesh, a vaginal exam under anesthesia, and cystourethroscopy.During the procedure, it was noted that the urethra was intact and there were no signs of infection.The mesh was dissected into the subcutaneous fat, collected, and sent for gross pathologic analysis.The patient was awakened from anesthesia, transferred to a cot, and taken to the recovery room in good condition.

Brand Name
OBTRYX SYSTEM - CURVED
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17735844
Report Number3005099803-2023-04891
Device Sequence Number14820911
Product Code OTN
UDI-Device Identifier08714729718963
UDI-Public08714729718963
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K040787
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM0068504000
Device Catalogue Number850-400
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2023
Initial Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient RaceWhite